MAUDE Adverse Event Report: REFER TO SECTION H10 DELTAPL CERE COIL 10 SYS 1.5X2; NEUROVASCULAR EMBOLIZATION DEVICE

REFER TO SECTION H10 DELTAPL CERE COIL 10 SYS 1.5X2; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CPL10015230
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient age, gender, weight, medical history, race, and ethnicity was not provided.Procode: krd/hcg.(b)(4).Initial reporter - the customer contact information, including first name, phone, fax, and e-mail address, was not reported.(b)(4).Complaint conclusion: as reported by a healthcare professional, during a coil embolization of a tortuous anterior communicating artery aneurysm, the physician attempted to deploy a 1.5x2 deltaplush cere 10 sys (cpl10015230/c37874) thermo-mechanical coil, in the aneurysm, but the prowler (unk catalog and lot) microcatheter was kicking back.During the deployment of the last loop, the physician tried to extract and redeploy the coil, but the coil was not entering the microcatheter hub and stiff resistance was encountered.The physician removed the coil and microcatheter, resulting in a loss of cerebral target position.The physician utilized a galaxy coil with the same prowler microcatheter to complete the case.No patient complications occurred as a result of the event.The surgery was not delayed due to the event.Reportedly, the kick-back did not cause the coil to herniate into the parent vessel.The microcatheter did not kink or bend at any time.The other products were used successfully with the prowler microcatheter after the reported resistance.No further information was provided.The deltaplush thermo-mechanical coil was not returned for investigation.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.With the limited information available and without the product available for analysis, the reported customer complaint could not be confirmed.Based on the device history record review, there is no indication that the event is related to the manufacturing process of the unit.The exact cause of the event could not be conclusively determined; however, it is possible that clinical and procedural factors including aneurysm/vessel characteristics, device selection, and device manipulation may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.This is one of two products involved with the complaint and the associated manufacturer report numbers are 3008114965-2018-00708 and 1226348-2018-00683.
 
Event or Problem Description
As reported by a healthcare professional, during a coil embolization of a tortuous anterior communicating artery aneurysm, the physician attempted to deploy a 1.5x2 deltaplush cere 10 sys (cpl10015230/c37874) thermo-mechanical coil, in the aneurysm, but the prowler (unk catalog and lot) microcatheter was kicking back.During the deployment of the last loop, the physician tried to extract and redeploy the coil, but the coil was not entering the microcatheter hub and stiff resistance was encountered.The physician removed the coil and microcatheter, resulting in a loss of cerebral target position.The physician utilized a galaxy coil with the same prowler microcatheter to complete the case.No patient complications occurred as a result of the event.The surgery was not delayed due to the event.Reportedly, the kick-back did not cause the coil to herniate into the parent vessel.The microcatheter did not kink or bend at any time.The other products were used successfully with the prowler microcatheter after the reported resistance.The products were discarded and are thus not available for evaluation.No further information was provided.

Brand Name
DELTAPL CERE COIL 10 SYS 1.5X2
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
REFER TO SECTION H10
47709 fremont blvd
fremont CA 94538
MDR Report Key7784306
Report Number3008114965-2018-00708
Device Sequence Number1291009
Product Code HCG
UDI-Device Identifier00878528008170
UDI-Public00878528008170
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K083646
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Catalogue NumberCPL10015230
Device Lot NumberC37874
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/27/2018
Initial Report FDA Received Date08/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1